This forum is for questions and support regarding Anorexia, Athletes, Binge Eating, Body Image, Bulimia, Causes of Eating Disorders, Dental Issues, Laxative Abuse, Male Eating Disorders, Media Images, Pregnancy, Support Groups, Teens
I have crohns disease and I would get distended/bloated and have pain, not constipation. I drank some baking soda once for bad acid reflux and discovered it works like Drano, flushes all my food out. At first I didnt have a problem with the idea, I would drink it after I ate, then 20 mins later...relief. Slowly I started losing weight and liked it. Soon I stopped eating anything large or fatty. Now I weigh 107 at 5'6" and I am not hungry &/or feel so guilty and sick that i have food in me, that I drink my baking soda. My crohns doc has no problem w/my drinking the stuff. I have been hospitalized several times w/low potassium 2.2, magnesium depletion and dehydration. I am scared, I ate an apple yesterday and I felt like I had eaten thanksgiving dinner, had to drink baking soda, which causes severe pain as it needs to go past narrowing (strictures) in small intestine. I had some broth today, tasted great, yet I had that obsession of it being in there but I did not drink baking soda. I feel exhausted! Totally depleted, very sickly, despite taking tons of vitamins including prescribed potassium......don't know what to do, please help!
You probably have an eating disorder, along with the medical problem of Crohn's disease. You will have to be slowly weaned off soda and started on other measures to reduce gas and bloating. A combined approach of a psychiatrist dealing in eating disorders and your Crohn's disease specialist is needed.
The trick is to eat healthy, small portions of food at a time, drink plenty of fluids (not alcohol/wine/beer), and avoid gas causing food items such as milk and milk products, beans, spicy food, cabbage, broccoli, cauliflower, raw fruit juices and fruits. Take iron/vitamin/mineral supplements. Keep a food diary to note the food items which make you feel good, and those which worsen your symptoms. Needless to say, stick to the former list. Eat more fibers.
A positive frame of mind is very important for treatment. Take up yoga for that will help you. Join any good center in your area. Apart from this, you need proper diagnosis and treatment without which success is not possible. The treatment involves various types of behavior therapies, nutritional guidance, medications to control hunger, food satiety, and exercise and yoga. Please consult a good psychologist/psychiatrist who specializes in eating disorders. Take care!
Thank you for responding to my post. Have not been here to check responses because I am dealing with clonazepam withdrawal, was tapered too fast and dr will not wean me slower or go the valium/librium route. Have been in ER twice and urgent care once in 2 days. Doctor told ER doc no benzos and they gave me gabapentin, but I am having severe reactions to it and its making withdrawal worse. vertigo, hallucinations, uncontrolable jerking, trembling, eye sores/styes, vision problem feels like I have blinders on, eye twitching, can hear my heartbeat in my ear, am in constant panic/anxiety mode, tightness in chest, heart pounding out of my chest, I feel like I am doing and going crazy at the same time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.